Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 4, 2003, 2:07 PM PDT for San Bernardino County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2003, 2:07 PM PDT (21:07 UTC)
- Expired
- Sep 4, 2003, 3:00 PM PDT
- In force
- 53 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 042107
SVRSGX
CAC071-042200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT THU SEP 4 2003
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 300 PM PDT
* AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...IN
BETWEEN THE CITIES OF YUCCA VALLEY AND LANDERS....MOVING NORTH AT 10
MPH.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SAN DIEGO.
$$
LAT...LON 3418 11643 3405 11629 3419 11625 3442 11634
3437 11645What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:49 PM PDT, 18 minutes earlier.
Area forecast discussion, Sep 4, 1:49 PM PDT, 18 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT THU SEP 4 2003 .SYNOPSIS...THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE THROUGH SATURDAY AS MONSOONAL MOISTURE DECREASES. A LOW PRESSURE TROUGH WILL MOVE INTO THE WEST COAST EARLY NEXT WEEK... BRINGING MORE COASTAL CLOUDS AND FOG AND LOWER TEMPERATURES IN ALL AREAS. A WARMING TREND IS EXPECTED THE MIDDLE OF NEXT WEEK. .DISCUSSION...LOTS OF TSTORMS POPPING TODAY ALONG THE PENINSULAR RANGE AND ADJACENT DESERTS. SEVERAL FLASH FLOOD WARNINGS AND ADVISORIES HAVE THEM COVERED. EVEN SOME STORMS REACHED SEVERE TSTORM CRITERIA...WHICH MEANS LARGE HAIL AND DAMAGING WINDS ARE ALSO INVOLVED. THE TSTORMS WILL DECREASE AS THE SUN GOES DOWN TONIGHT. THE MOISTURE COLUMN IS NOT AS DEEP FRI AND EVEN LESS SO ON SAT. SO HAVE TAPERED OFF THE CHANCES OF TSTORMS IN MTN AND DESERT AREAS ACCORDINGLY. MAYBE A SHOWER OR TWO SAT AFTERNOON BUT NOTHING EXPECTED BY SUN. THE HIGH BREAKS DOWN AS A TROUGH OVER THE PACIFIC NORTHWEST EXERTS ITSELF AND SAGS SOUTHWARD. DRIER AND COOLER AIR WILL ARRIVE AND THE COASTAL CLOUDS WILL INCREASE. MON AND TUE THE CLOUDS SHOULD EXTEND TO MOST AREAS WEST OF THE MTNS AND MAYBE A FEW HIGH CLOUDS WILL DRIFT ACROSS THE SKY. THE TROUGH MOVES INTO THE CENTRAL U.S. WED AS THE HIGH BUILDS FROM THE PACIFIC RATHER STRONGLY WITH OFFSHORE SURFACE TRENDS. IT WILL STAY DRY WITH A DECENT WARMING TREND WED AND THU. SAN...FLASH FLOOD WATCH UNTIL 7 PM....SEE LAXFLSSGX. MM
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 7 minutes before
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:40 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Sep 4, 1:06 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Sep 4, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
| Sep 4, 1:49 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Sep 4, 2:08 PM PDT | Tornado Warning | SGX | San Bernardino | 37 min |
| Sep 4, 2:09 PM PDT | Flash Flood Warning | SGX | San Bernardino | 81 min |
| Sep 4, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 96 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Sep 4, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 23 min |
| Sep 4, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 29 min |
| Sep 4, 4:04 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Sep 4, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.